Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 245, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 25, 2016, 9:09 PM CDT for Dallam County, Hartley County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2016, 9:09 PM CDT (02:09 UTC)
- Expired
- Jul 25, 2016, 9:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dallam County, TX, Hartley County, TX
The radar
The Amarillo radar (KAMA), 129 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 606 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1646 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
470
WUUS54 KAMA 260209
SVRAMA
TXC111-205-260245-
/O.NEW.KAMA.SV.W.0245.160726T0209Z-160726T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
909 PM CDT MON JUL 25 2016
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL HARTLEY COUNTY IN THE PANHANDLE OF TEXAS...
SOUTHEASTERN DALLAM COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 945 PM CDT
* AT 908 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF WARE...OR 16 MILES WEST OF DALHART...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
DALHART AND WARE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3595 10257 3622 10290 3641 10259 3617 10235
TIME...MOT...LOC 0208Z 230DEG 23KT 3613 10280
HAIL...1.00IN
WIND...60MPH
$$
CE1 follow-up statement
093
WWUS54 KAMA 260242
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
942 PM CDT MON JUL 25 2016
TXC111-205-260252-
/O.EXP.KAMA.SV.W.0245.000000T0000Z-160726T0245Z/
HARTLEY TX-DALLAM TX-
942 PM CDT MON JUL 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HARTLEY AND
SOUTHEASTERN DALLAM COUNTIES WILL EXPIRE AT 945 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3595 10257 3622 10290 3641 10259 3617 10235
TIME...MOT...LOC 0240Z 230DEG 23KT 3613 10280
$$
CEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 6:35 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 25, 6:35 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 635 PM CDT MON JUL 25 2016 .AVIATION... 00Z TAFs - Scattered thunderstorms will move into the western Panhandles later this evening and affect KDHT, and possibly KGUY though confidence wasn't high enough to include TS mention there at this time. Outside of convection, VFR conditions are expected everywhere through the TAF period except KGUY where confidence has increased that IFR ceilings will be a concern early Tuesday morning. Isolated thunderstorms are possible Tuesday evening for the Panhandles. Elsenheimer && .PREV DISCUSSION... /Issued 336 PM CDT MON JUL 25 2016/ DISCUSSION... Water vapor imagery shows upper ridge beginning to amplify over the four corners region resulting in increased 500mb northwesterly flow over the TX/OK Panhandles. This in combination with decent mid and upper level moisture will result in increasing chances for thunderstorms Monday afternoon and evening as a subtle wave approaches from the northwest. At the surface... dew points are in the low to mid 60s. Typical summertime mixing will result in 30- 40 degree dew point depressions... but with highs only in the low to mid 90s the spreads won't be as high as the last few days. A weak stationary boundary is also noted from near Hereford to Clarendon where storms are initiating with day time heating prior to aforementioned upper level disturbance. As better upper level forcing comes in with wave...storms will increase in coverage especially along our western Zones. With precipitable water expected to be above 1.5 inches...heavy rain is possible. Severe weather is not expected with skinny CAPE profiles and bulk shear generally less than 20kts across the area. Slightly better 100mb mixed CAPE up across the OK Panhandle may lend a few stronger storms with small hail and gusty winds. Storms will start decreasing across the area after 06Z Tuesday as better dynamics move south and decoupling commences. The forecast for the next few days is very similar to today as subtle waves continue to round the base of the high pressure to our west and move in on northwesterly flow aloft. Latest model guidance does keep rain chances a bit lower for Tuesday with very little in terms of forcing/dynamics progged. Still can't rule out a diurnally driven afternoon thunderstorm especially across the northwest. A more pronounced shortwave embedded in northwesterly flow approaches on Wednesday with a surface boundary pushing into the area resulting a better chance for scattered storms. Temperatures will be much more tolerable this week with highs mainly in the 90s across the area due to increased cloud cover. At this time... models are trying to bring the upper ridge back over the southern Plains towards the end of next weekend. However...there are differences between the ECMWF and GFS on timing with GFS being faster resulting in a drier forecast for Saturday and Sunday. Decided to put a little more weight in ECMWF solution resulting in precip chances across the area on Saturday. By early next week confidence is fairly high for the ridge to slide back east putting a damper on rain chances and increasing our high temperatures once again. && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 18/10
Hazardous weather outlook, Jul 25, 3:43 PM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 343 PM CDT MON JUL 25 2016 OKZ001>003-TXZ001>020-260845- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 343 PM CDT MON JUL 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS THIS EVENING AND TONIGHT. NO SEVERE THUNDERSTORMS ARE EXPECTED...BUT SOME STORMS COULD PRODUCE HEAVY RAINS THIS EVENING AND OVERNIGHT...POSSIBLY LEADING TO LOCALIZED FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORM CHANCES REMAIN IN THE FORECAST TUESDAY THROUGH SATURDAY FOR THE ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. THERE WILL BE A SLIGHT CHANCE FOR LINGERING THUNDERSTORMS OVER PORTIONS OF THE PANHANDLES SATURDAY NIGHT. WHILE A FEW STORM MAY BECOME STRONG...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. HEAVY RAINS HOWEVER COULD LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 25, 8:19 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 819 PM CDT MON JUL 25 2016 TXZ001-006-011-260145- OLDHAM TX-DALLAM TX-HARTLEY TX- 819 PM CDT MON JUL 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HARTLEY...WESTERN DALLAM AND NORTHWESTERN OLDHAM COUNTIES UNTIL 845 PM CDT... AT 819 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF SEDAN TO 9 MILES NORTH OF NARA VISA TO 5 MILES NORTH OF LOGAN. MOVEMENT WAS SOUTHEAST AT 15 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... TEXLINE AND ROMERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3643 10304 3640 10279 3564 10292 3549 10304 TIME...MOT...LOC 0119Z 293DEG 14KT 3621 10306 3574 10312 3545 10341 CE
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 8:19 PM CDT | Special Weather Statement | AMA | Hartley | 26 min |
| Jul 25, 8:35 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 40 min |
| Jul 26, 3:33 PM CDT | Special Weather Statement | AMA | Donley | 42 min |
| Jul 26, 3:55 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.